MAUDE Adverse Event Report: SMITHS HEALTHCARE MFG DELTEC® GRIPPER PLUS® SAFETY NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS HEALTHCARE MFG DELTEC® GRIPPER PLUS® SAFETY NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-2961-24
Medical Device Problem Codes Difficult to Remove (1528); Protective Measures Problem (3015)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event date: (b)(6) 2016.Smiths medical has received the sample device.A full evaluation is anticipated, but not yet begun as the device is currently in transit to the investigation site.
 
Event or Problem Description
It was reported that a deltec® gripper plus® safety needle was difficult to take out of the port due to tightness and when it was removed forcefully, the safety did not function.This was observed immediately upon use with a patient.It was noted that the device was check in accordance with its instructions for use.No patient injury was reported.
 
Additional Manufacturer Narrative
One device was returned for evaluation in used condition without its original packaging.Visual inspection found the safety mechanism had been activated and the needle was out of the base.It was observed that at the back of the arm, a white color was found on one of the sides.Functional testing involved use testing and found that the safety mechanism was able to be activated again without problem.A review of the testing and inspection documents was performed and deemed adequate and correct.A review of the manufacturing process was performed on a similar part and found no discrepancies.A sample of 32 devices underwent visual inspection and 5 devices underwent hinge activation testing, which found no discrepancies.A sample of 2 devices were destructively tested via excessive force and found a white color was presented at the damage, similar to the complaint device.Based on the evidence, a root cause was unable to be confirmed.The most likely root cause is attributed to failure outside of the manufacturing facility.

Brand Name
DELTEC® GRIPPER PLUS® SAFETY NEEDLES
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MFG
s.a. de c.v. ave calidad no. 4
parque industrial internaciona
tijuana, 22425
MX  22425
MDR Report Key6427449
Report Number3012307300-2017-00735
Device Sequence Number1102380
Product Code FPA
UDI-Device Identifier10610586027697
UDI-Public10610586027697
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-2961-24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1